Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 3, NWS Shreveport, LA

March 9, 2002McCurtain County, Oklahoma

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 9, 2002, 3:06 AM CST for McCurtain County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 9, 2002, 3:06 AM CST (09:06 UTC)
Expired
Mar 9, 2002, 4:00 AM CST
In force
54 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 127 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2002-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1122 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2002-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 303 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1122 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
303 m²/s²
0-3 km storm-relative helicity
391 m²/s²
Significant tornado parameter
2.7
Supercell composite
12.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 090906
SVRSHV
OKC089-091000-
/NEW.KSHV.SV.W.0013.090905-091000/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
305 AM CST SAT MAR 9 2002

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 400 AM CST

* AT 305 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 22 MILES
  SOUTHWEST OF BATTIEST TO 10 MILES NORTH OF BATTIEST...MOVING       
  EAST AT 20 MPH.

THESE THUNDERSTORMS WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH. 

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA
UNTIL 400 AM CST.

LAT...LON 3405 9532 3457 9497 3452 9450 3404 9450

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 11:00 PM CST, 4 hours 6 minutes earlier.

Area forecast discussion, Mar 8, 11:00 PM CST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1100 PM CST FRI MAR 8 2002

STRONG WINDS ARE OCCURRING AHEAD OF AND BEHIND STRONG COLD FRONT
RACING SOUTHEAST INTO CENTRAL OKLAHOMA. OKLAHOMA MESONET ALREADY
REPORTING WIND GUSTS TO ABOUT 40 MPH ALREADY REPORTED IN SOUTHEAST
OKLAHOMA. WILL ISSUE WIND ADVISORY ACROSS COUNTIES IN THE NORTHWEST
SECTION FOR STRONG WINDS TONIGHT AHEAD OF AND BEHIND COLD FRONT.
MIDNIGHT SHIFT MAY NEED TO EXTEND WIND ADVISORY INTO SATURDAY AND
INCLUDE COUNTIES FARTHER SOUTH. WILL ADJUST HIGH TEMPERATURES ACROSS
THE NORTHWEST SECTIONS TOO.   09

.SHV...WIND ADVISORY FOR SOUTHEAST OKLAHOMA AND PARTS OF SOUTHWEST
ARKANSAS AND NORTHEAST TEXAS TONIGHT.

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.